Translator Disclaimer
2008 Borromean surgery formula for the Casson invariant
Jean-Baptiste Meilhan
Algebr. Geom. Topol. 8(2): 787-801 (2008). DOI: 10.2140/agt.2008.8.787

Abstract

It is known that every oriented integral homology 3–sphere can be obtained from S3 by a finite sequence of Borromean surgeries. We give an explicit formula for the variation of the Casson invariant under such a surgery move. The formula involves simple classical invariants, namely the framing, linking number and Milnor’s triple linking number. A more general statement, for n independent Borromean surgeries, is also provided.

Citation

Download Citation

Jean-Baptiste Meilhan. "Borromean surgery formula for the Casson invariant." Algebr. Geom. Topol. 8 (2) 787 - 801, 2008. https://doi.org/10.2140/agt.2008.8.787

Information

Received: 5 February 2008; Revised: 3 March 2008; Accepted: 5 March 2008; Published: 2008
First available in Project Euclid: 20 December 2017

zbMATH: 1144.57010
MathSciNet: MR2443096
Digital Object Identifier: 10.2140/agt.2008.8.787

Subjects:
Primary: 57M27, 57N10

Rights: Copyright © 2008 Mathematical Sciences Publishers

JOURNAL ARTICLE
15 PAGES


SHARE
Vol.8 • No. 2 • 2008
MSP
Back to Top